Topological Methods in Nonlinear Analysis

Filippov-Ważewski theorems and structure of solution sets for first order impulsive semilinear functional differential inclusions

Smaïl Djebali, Lech Górniewicz, and Abdelghani Ouahab

Full-text: Open access


In this paper, we first present an impulsive version of Filippov's Theorem for first-order semilinear functional differential inclusions of the form: $$ \begin{cases} (y'-Ay) \in F(t,y_t) &\text{a.e. } t\in J\setminus \{t_{1},\ldots,t_{m}\}, \\ y(t^+_{k})-y(t^-_k)=I_{k}(y(t_{k}^{-})) &\text{for } k=1,\ldots,m, \\ y(t)=\phi(t) &\text{for } t\in[-r,0], \end{cases} $$ where $J=[0,b]$, $A$ is the infinitesimal generator of a $C_0$-semigroup on a separable Banach space $E$ and $F$ is a set-valued map. The functions $I_k$ characterize the jump of the solutions at impulse points $t_k$ ($k=1,\ldots,m$). Then the convexified problem is considered and a Filippov-Ważewski result is proved. Further to several existence results, the topological structure of solution sets - closeness and compactness - is also investigated. Some results from topological fixed point theory together with notions of measure on noncompactness are used. Finally, some geometric properties of solution sets, AR, $R_\delta$-contractibility and acyclicity, corresponding to Aronszajn-Browder-Gupta type results, are obtained.

Article information

Topol. Methods Nonlinear Anal., Volume 32, Number 2 (2008), 261-312.

First available in Project Euclid: 13 May 2016

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Djebali, Smaïl; Górniewicz, Lech; Ouahab, Abdelghani. Filippov-Ważewski theorems and structure of solution sets for first order impulsive semilinear functional differential inclusions. Topol. Methods Nonlinear Anal. 32 (2008), no. 2, 261--312.

Export citation


  • Z. Agur, L. Cojocaru, G. Mazaur, R. M. Anderson and Y. L. Danon, Pulse mass measles vaccination across age cohorts , Proc. Nat. Acad. Sci. USA, 90(1993), 11698–11702 \ref\key 2
  • J. Andres and L. Górniewicz, Topological Fixed Point Principles for Boundary Value Problems, Kluwer Academic Publishers, Dordrecht (2003) \ref\key 3
  • N. Aronszajn, Le correspondant topologique de l'unicité dans la théorie des équations différentielles, Ann. Math., 43 (1942), 730–738 \ref\key 4
  • J. P. Aubin, Impulse Differential Inclusions and Hybrid Systems: a Viability Approach , Lecture Notes, Université Paris, Dauphine (2002) \ref\key 5
  • J. P. Aubin and A. Cellina, Differential Inclusions, Springer–Verlag, Berlin–Heidelberg–New York (1984) \ref\key 6
  • J. P. Aubin and H. Frankowska, Set-Valued Analysis, Birkhäuser, Boston (1990) \ref\key 7
  • N. B. Azbelev, V. P. Maximov and L. F. Rakhmatulina, Introduction to the Functional Differential Equations, (in Russian, Nauka, Moscow (1991)) \ref\key 8
  • D. D. Bainov and P. S. Simeonov, Systems with Impulse Effect, Ellis Horwood Ltd., Chichister (1989) \ref\key 9
  • G. Ballinger and X. Z. Liu, Existence and uniqueness results for impulsive delay differential equations , Dynam. Contin. Discrete Impuls. Systems, 5(1999), 579–591 \ref\key 10
  • M. Benchohra, L. Górniewicz, S. K. Ntouyas and A. Ouahab, Controllability results for impulsive functional differential inclusions, Rep. Math. Phys., 54(2004), 211–227 \ref\key 11
  • M. Benchohra and A. Ouahab, Some uniqueness results for impulsive semilinear neutral functional differential equations , Georgian Math. J., 9(2002), 423–430 \ref\key 12
  • R. Bielawski, L. Górniewicz and S. Plaskacz, Topological approach to differential inclusions on closed sets of $\R^n$ , Dynamics Reported, 1(1992), 225–250 \ref\key 13
  • F. E. Browder and G. P. Gupta, Topological degree and nonlinear mappings of analytic type in Banach spaces , J. Math. Anal. Appl., 26(1969), 390–402 \ref\key 14
  • T. Cardinali and P. Rubbioni, Mild solutions for impulsive semilinear evolution differential inclusions , J. Appl. Funct. Anal., 1 (2006), 303–325 \ref\key 15 ––––, Impulsive semilinear differential inclusions: topological structure of the solutions set and solutions on noncompact domains , Nonlinear Anal., 69(2008), 73–84 \ref\key 16
  • C. Castaing and M. Valadier, Convex Analysis and Measurable Multifunctions , Lecture Notes in Math., Springer–Verlag, Berlin–Heidelberg–New York, 580(1977) \ref\key 17
  • F. C. Clarke, Optimization and Nonsmooth Analysis, Springer–Verlag, Wiley–Interscience, New York (1983) \ref\key 18
  • K. Deimling, Multivalued Differential Equations, De Gruyter, Berlin-New York (1992) \ref\key 19
  • N. Dunford and J. T. Schwartz, Linear Operators, \romPart I. General Theory, Wiley–Interscience, New York (1967) \ref\key 20
  • K. J. Engel and R. Nagel, One-Parameter Semigroups for Linear Evolution Equations, Graduate Texts in Mathematics, 194 , Springer–Verlag, New York (2000) \ref\key 21
  • A. H. Filippov, Classical solutions of differential equations with multivalued right hand side , SIAM J. Control Optim., 5(1967), 609–621 \ref\key 22
  • H. Frankowska, Set-valued Analysis and Control Theory, Centre de Recherche de Mathématique de la Décision, Université Paris-Dauphine (1992) \ref\key 23 ––––, A priori estimates for operational differential inclusions, J. Differential Equations, 84 (1990), 100–128 \ref\key 24
  • C. Gori, V. Obukhovskiĭ, M. Ragni and P. Rubbioni, Existence and continuous dependence results for semilinear functional differential inclusions with infinite delay , Nonlinear Anal., 51(2002), 765–782 \ref\key 25
  • L. Górniewicz, Homological methods in fixed point theory of multivalued maps , Dissertationes Math., 129(1976), 1–71 \ref\key 26 ––––, On the solution sets of differential inclusions , J. Math. Anal. Appl., 113(1986), 235–244 \ref\key 27 ––––, Topological Fixed Point Theory of Multivalued Mappings, Mathematics and its Applications, Kluwer Academic Publishers, Dordrecht, 495 (1999) \ref\key 28
  • A. Granas and J. Dugundji, Fixed Point Theory, Springer–Verlag, New York (2003) \ref\key 29
  • G. Haddad and J. M. Lasry, Periodic solutions of functional differential inclusions and fixed points of $\sigma$-selectionable correspondences, J. Math. Anal. Appl., 96(1983), 295–312 \ref\key 30
  • J. K. Hale and S. M. V. Lunel, Introduction to Functional Differential Equations, Applied Mathematical Sciences, 99 , Springer–Verlag, New York (1993) \ref\key 31
  • A. Halanay and D. Wexler, Teoria Calitativa a systeme cu Impulduri , Editura Republicii Socialiste Romania, Bucharest (1968) \ref\key 32
  • J. Henderson and A. Ouahab, Extrapolation spaces and controllability of impulsive semilinear functional differential inclusions with infinite delay in Fréchet spaces , Appl. Anal., 85(2006), 1255–1270 \ref\key 33
  • J. Henderson and A. Ouahab, Local and global existence and uniqueness results for second and higher order impulsive functional differential equations with infinite delay , Austral. J. Math. Anal. Appl., 4(2007), 149–182 \ref\key 34
  • F. Hiai and H. Umegaki, Integrals conditional expectations and martingales of multivalued functions, J. Multivariate Anal., 7(1977), 149–182 \ref\key 35
  • R. Hille and R. S. Philips, Functional Analysis and Semi-Groups, Amer. Math. Soc., Providence, RI (1957) \ref\key 36
  • Sh. Hu and N. Papageorgiou, Handbook of Multivalued Analysis\rom, Volume I: Theory, Kluwer, Dordrecht (1997) \ref\key 37
  • D. M. Hyman, On decreasing sequences of compact absolute retracts, Fund. Math., 64(1969), 91–97 \ref\key 38
  • M. Kamenskiĭ, V. Obukhovskiĭ and P. Zecca, Condensing Multivalued Maps and Semilinear Differential Inclusions in Banach Spaces, Nonlinear Anal. Appl., 7 , Walter de Gruyter, Berlin–Newyork (2001) \ref\key 39
  • M. Kisielewicz, Differential Inclusions and Optimal Control, Kluwer, Dordrecht, The Netherlands (1991) \ref\key 40
  • E. Kruger-Thiemr, Formal theory of drug dosage regiments, J. Theoret. Biol., 13(1966), 212–235 \ref\key 41
  • V. Lakshmikantham, D. D. Bainov and P. S. Simeonov, Theory of Impulsive Differential Equations, World Scientific, Singapore (1989) \ref\key 42
  • J. M. Lasry and R. Robert, Analyse Non Linéaire Multivoque , Publ. No. 7611, Centre de Recherche de Mathématique de la Décision, Université de Dauphine, Paris, 1–190 \ref\key 43
  • V. D. Milman and A. A. Myshkis, On the stability of motion in the presence of impulses, Siberian Math. J., (in Russian, 1(1960), 233–237) \ref\key 44
  • J. Musielak, Introduction to Functional Analysis, (in Polish, PWN, Warszawa (1976)) \ref\key 45
  • A. Ouahab, Local and global existence and uniqueness results for impulsive functional differential equations with multiple delay, J. Math. Anal. Appl., 323(2006), 456–472 \ref\key 46 ––––, Existence and uniqueness results for impulsive functional differential equations with scalar multiple delay and infinite delay , Nonlinear Anal., 67(2007), 1027–1041 \ref\key 47 ––––, Some contributions in impulsives differential equations and inclusions with fixed and variable times , Ph. D. Dissertation, University of Sidi-Bel-Abbès, Algeria (2006) \ref\key 48
  • N. S. Papageorgiou, A relaxation theorem for differential inclusions in Banach spaces , Tôhoku Math. J., 39(1987), 505–517 \ref\key 49
  • S. G. Pandit and S. G. Deo, Differential Systems Involving Impulses , Lecture Notes in Mathematics, 954 , Springer–Verlag (1982) \ref\key 50
  • A. Pazy, Semigroups of Linear Operators and Applications to Partial Differential Equations, Springer-Verlag, New York (1983) \ref\key 51
  • A. M. Samoĭlenko and N. A. Perestyuk, Impulsive Differential Equations, World Scientific, Singapore (1995) \ref\key 52
  • A. Sghir, On the solution set of second order delay differential inclusions in Banach space, Ann. Math. Blaise Pascal, 7(2000), 65–79 \ref\key 53
  • G. V. Smirnov, Introduction to the Theory of Differential Inclusions, Graduate Studies in Math., 41 , Amer. Math. Soc., Providence, Rhode Island (2002) \ref\key 54
  • A. A. Tolstonogov, Differential Inclusions in a Banach Space, Kluwer, Dordrecht (2000) \ref\key 55
  • K. Yosida, Functional Analysis, 6-th edition, Springer–Verlag, Berlin (1980) \ref\key 56
  • D. Yujun, Periodic boundary value problems for functional differential equations with impulses, J. Math. Anal. Appl., 210(1997), 170–181 \ref\key 57
  • D. Yujun and Z. Erxin, An application of coincidence degree continuation theorem in existence of solutions of impulsive differential equations, J. Math. Anal. Appl., 197(1996), 875–889 \ref\key 58
  • J. Zhu, On the solution set of differential inclusions in Banach space , J. Differential Equations, 93(1991), 213–237